Funnel Cloud, St. Johns
- When
- June 18, 3:05 PM EST to 3:10 PM EST
- Where
- St. Johns County, Marineland
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT WED JUN 18 2003 THUNDERSTORMS ARE BEGINNING TO COVER MOST OF THE CWA. THE LLVL FLOW HAS VEERED TO SOUTHWESTERLY AND BRINGING THE ABUNDANT GULF MOISTURE TO THE EAST COAST. RADAR SHOWS THE LARGER CELLS ALONG THE SEA BREEZE. SATELLITE IMAGERY SHOWS DRY SLOT PUSHING ACROSS THE NRN GULF COAST AS THE UPPER TROF DRIFTS EWD. WILL CONTINUE LIKELY POPS THIS EVENING BECOMING CHANCE FOR THE NRN TIER AFTER MIDNIGHT...THEN LIKELY AGAIN FOR THURSDAY AFTERNOON. GFS MODEL IS VERY MOIST WHILE THE ETA BRINGS A DRY SLOT BEHIND THE MOISTURE PLUME WHICH PLUNGES TO CNTRL FL WELL AHEAD OF THE COLD FRONT ON FRIDAY. WILL LEAN TO GFS AND KEEP 40-60% POPS ALONG AND AHEAD OF THE FRONT. HIGH PRES FINALLY MOVES INTO THE SOUTHEAST U.S. SATURDAY AFTN AND DRIES OUT ALL BUT THE SOUTHERN TIER FOR THE REST OF THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 89 / 60 50 40 40 SSI 76 86 75 86 / 60 50 50 40 JAX 74 88 74 89 / 60 50 50 40 SGJ 75 88 75 87 / 60 60 50 50 GNV 73 88 74 90 / 60 60 50 60 OCF 74 88 74 90 / 60 60 50 60 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/PP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1138 AM EDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WILL RAPIDLY DEVELOP THROUGH THE AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. RAINFALL AMOUNTS EXCEEDING TWO INCHES ARE POSSIBLE WITH THE STRONGER STORMS. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. CONTINUED RAINFALL IS ALSO ADDING TO LOCAL RIVER FLOODING CONDITIONS. SEE THE CURRENT RIVER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. ADDITIONAL FLOOD WARNINGS MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. DEEP MOISTURE WILL LINGER ACROSS NORTH FLORIDA ON THURSDAY AND FRIDAY...LEADING TO HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361135.